MAUDE Adverse Event Report: CORDIS DE MEXICO SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO SMART 120 150, SFA - 7X150MM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number C07150ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reocclusion (1985); Vascular System (Circulation), Impaired (2572)
Date of Event 06/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was implanted in the target lesion without any issue.The patient was a (b)(6) female.The patient¿s weight was (b)(6).The original target lesion was the middle portion of the right femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.Approximately 3 years after the index procedure, the patient had pain.A month later the patient underwent a radiography which confirmed that the lesion had residual stenosis.Therefore the patient underwent a percutaneous transluminal angioplasty (pta) and an unknown stent was implanted in the entry of the superficial femoral artery.The patient recovered.The event was determined to have no relevancy with the product or the index procedure.The device was not returned for evaluation as it remains implanted.A review of the manufacturing documentation associated with lot 15844403 presented no issues during the manufacturing process that can be related to the reported event.Without the return of the device for analysis or procedural films, the reported event could not be confirmed and the exact cause could not be determined.However, given the limited information available for review, patient, lesion and/or pharmacological factors may have contributed to the reported event.Restenosis and occlusion are known potential adverse events associated with implanting stents.Restenosis is often associated with the progression of artery disease.The act of stent implantation produces intended damage to the intima of the vessel wall in order to remodel the wall and reestablish patency of the vessel.The disruption of the intimal layers triggers the immune system to heal the damaged areas, thus activating the clotting mechanism as well as the inflammatory response.The combination of inflammatory response and clotting cascade can lead to thrombus formation in side of the stent and instigate vessel remodeling around the stent, producing gaps between the stent and the vessel wall.There is nothing to suggest that the reported event is related to the design and manufacturing process of the device; therefore no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported, the patient was implanted with a smart stent in the target lesion without any issue.The patient was a (b)(6) female.The patient¿s weight was (b)(6).The original target lesion was the middle portion of the right femoral artery.The patient¿s vessel level of tortuousness and calcification was unknown.The rate of stenosis was unknown.Approximately 3 years after the index procedure, the patient had pain.A month later the patient underwent a radiography which confirmed that the lesion had residual stenosis.Therefore the patient underwent a percutaneous transluminal angioplasty (pta) and an unknown stent was implanted in the entry of the superficial femoral artery.The patient recovered.

Brand Name
SMART 120 150, SFA - 7X150MM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6774421
Report Number9616099-2017-01309
Device Sequence Number1246501
Product Code FGE
UDI-Device Identifier20705032063439
UDI-Public20705032063439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberC07150ML
Device Lot Number15844403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age75 YR
Patient Weight56